Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Women

Pages: 1
Anonymous
Unregistered

hair loss
      #34236 - 05/13/02 11:12 AM

Are any women out there suffering from hair loss that could be med related? If so, what did you determine the problem drug to be and were you able to do anything about it?If you fouund it to be med related and you changed/stopped did you get any relief(stopping loss/regrowth)How long before you saw a difference,any feedback would be so greatly appreciated as I am going bald and desparate(have checked out all other possible causes)Also, did you find you were losing the majority when you washed your hair?Showers cause panic attacks now and I must live with a hat on untill I find a wig that works.



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: hair loss new
      #34260 - 05/13/02 02:25 PM

So many anti-HIV drugs cause hair loss! to find out which drug you'd have to stop each drug and see and you risk resistance....you may just have to suffer through it and wear a scarf or find a great wig. You gotta remember that you need these drugs! And this side effect, although not pretty is not as bad as constant diarrhea (which is what I had--for one year) or libodystrophy (which I have--fat ummy and spindly legs). So just think of it as one of the challenges of living with HIV (it's hard I know!) But each drug has side effects and there's no way in advance to know which will be your side effects! It's hard to pick and chose a drug based on that.



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: hair loss new
      #34315 - 05/14/02 03:12 PM

I'm a 39 year old female. My hair fell out most severly on the cocktail (DDI, D4T, Indinavir & Ritonavir). I switched off of the PI's to Sustiva one month ago and what I noticed immediately was my body hair growing back in, including eye brows and lashes. I forgot what it was like to shave my legs! I had already stopped the hair loss by using a product called Nioxin (from the hair salon) and it seemed to stop the hair from falling out almost immediately. So far so good! Best of luck to you.



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: hair loss new
      #34373 - 05/15/02 11:40 AM

Hi,
I'm the original poster about the hair loss.THANK YOU for your response.I am on sustiva now,and I thought maybe that was the problem as the pdr and several other places list less common-hair loss among all the neuro affects(which I really hate)unfortunately I shouldn't really drop this drug,because It's working and I am pretty experienced. I also take viracept and I haven't seen any reports of hair loss,but who knows?I did great w/crix, but it wasen't boosted so that could be the key. I had to switch my first pi containing reg which gave me NO problems at all because of a low vl and resistance to 3tc.I was very sad, bacause like I said I looked and felt wonderful and didn't even have a drop of excess fat on me(THat's not the case today)now it's fat bald and just looking and feeling gross and tired and depressed even though # are good.I started using nioxin(2 weeks ago) but don't see any relief.Does ddi give you any problems?My dr. took me off for 4 weeks because of side effects and then will check labs and if everything is still where it should be, go to viread. I'm happy you're doing so well will sustiva,I've been on it for 2.5 years and not only was this the first time an nnrti was introduced to me and hair loss started later on,but I was depressed from the beginning and I have to be dillegent with my lowfat diet or I have terrible side effects from it. Iknow there is viramune, but that black box warning is scary, and having to start on alower dose and build up, I'm afraid of resistance and losing the class entirely.Thanks for your input and best wishes.Keep me posted.



Post Extras: Remind Me!   Notify Moderator  
CindyBrown
Newbie

Reged: 02/11/14
Posts: 2
Re: hair loss new
      #275374 - 02/11/14 06:43 AM

I have experienced hair loss due to certain medicines and was quite depressed about it. I then consulted my dermatologist who advised me to stop the drug and start biotin to help hair growth. Meanwhile I also used certain solutions to hide my hair loss that you can check over here.

Edited by CindyBrown (02/11/14 06:44 AM)

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 3199

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3